Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the construction of quasifields


Author: N. L. Johnson
Journal: Proc. Amer. Math. Soc. 29 (1971), 138-142
MSC: Primary 50.70
DOI: https://doi.org/10.1090/S0002-9939-1971-0275276-6
MathSciNet review: 0275276
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Ostrom has extended certain finite nets to affine planes. In the present article, we extend Ostrom's results to the infinite case. We also develop a method of constructing quasifields and, in particular, a construction of semifields from given semifields. Some examples are also given.


References [Enhancements On Off] (What's this?)

  • [1] G. Bjork, On finite nets associated with vector spaces, Ph.D. Thesis, Washington State University, Pullman, Wash., 1966.
  • [2] D. A. Foulser, A generalization of André's systems, Math. Z. 100 (1967), 380-395. MR 37 #3436. MR 0227852 (37:3436)
  • [3] D. E. Knuth, Finite semifields and projective planes, J. Algebra 2 (1965), 182-217. MR 31 #218. MR 0175942 (31:218)
  • [4] T. G. Ostrom, Derivable nets, Canad. Math. Bull. 8 (1965), 601-613. MR 33 #3185. MR 0194980 (33:3185)
  • [5] -, Vector spaces and construction of finite projective planes, Arch. Math. (Basel) 19 (1968), 1-25. MR 37 #2081. MR 0226492 (37:2081)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 50.70

Retrieve articles in all journals with MSC: 50.70


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0275276-6
Keywords: Quasifield, derivable nets, transversal, net extension, semifield
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society